Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2006, 4:20 PM EDT for Mason County, West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 4, 2006, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Mason County, WV
The radar
The Charleston,WV radar (KRLX), 56 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 042019
SVRRLX
WVC053-042100-
/O.NEW.KRLX.SV.W.0082.060604T2020Z-060604T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
420 PM EDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST VIRGINIA
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR POINT PLEASANT...OR ABOUT NEAR GALLIPOLIS...
AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN MASON COUNTY
RURAL SOUTHWESTERN MASON COUNTY
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3884 8214 3888 8214 3888 8204 3875 8201
3864 8200 3860 8206 3849 8206 3858 8221
3859 8218 3864 8217 3872 8218 3878 8222
$$
252 follow-up statements
000
WWUS51 KRLX 042041
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT SUN JUN 4 2006
WVC053-042100-
/O.CON.KRLX.SV.W.0082.000000T0000Z-060604T2100Z/
MASON WV-
441 PM EDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MASON COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTH OF HENDERSON...OR ABOUT 9 MILES
SOUTHEAST OF GALLIPOLIS...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3884 8214 3888 8214 3888 8204 3875 8201
3864 8200 3860 8206 3849 8206 3858 8221
3859 8218 3864 8217 3872 8218 3878 8222
$$
15000
WWUS51 KRLX 042053
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT SUN JUN 4 2006
WVC053-042103-
/O.EXP.KRLX.SV.W.0082.000000T0000Z-060604T2100Z/
MASON WV-
453 PM EDT SUN JUN 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY EXPIRES AT 500 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING IS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3884 8214 3888 8214 3888 8204 3875 8201
3864 8200 3860 8206 3849 8206 3858 8221
3859 8218 3864 8217 3872 8218 3878 8222
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:04 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 4, 3:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT SUN JUN 4 2006 .SHORT TERM /REST OF TONIGHT THROUGH MONDAY NIGHT/... UPPER TROUGH EXTENDS FROM NORTHEAST STATES...SOUTHWEST INTO THE OH AND TN VALLEY. MODELS SHOW TWO DISTINCT VORT MAXES TO AFFECT THE AREA TONIGHT AND MONDAY. EARLY AFTERNOON HEATING...ABUNDANT BL MOISTURE...AIDED THIS VORT MAX AND STEEPING LAPSE RATES...TO PRODUCE SHOWERS AND THUNDERSTORMS MAINLY ACROSS SOUTHEAST KY...SOUTHERN WV AND SOUTHWEST VA. 850MB MOISTURE SLIGHTLY DECREASES LATER TONIGHT...PERHAPS WITH SOME CLEARING ACROSS THE WESTERN HALF OF THE AREA TOWARD DAWN. HOWEVER A SECOND VORT MAX SWEEPS ACROSS THE NORTHERN SECTIONS OVERNIGHT AND MON...AND COULD KEEP CLOUDS ACROSS THE NORTHERN MOUNTAINS... SUPPRESSING FOG FORMATION. AS A COLDER AIR MASS ALOFT MOVE INTO THE AREA...EXPECT COOLER TEMPERATURES OVERNIGHT...ESPECIALLY OVER AREAS THAT CLEAR. MAINLY IN THE MID TO LOWER 50S RANGING INTO THE MID 40S OVER THE NORTHERN MOUNTAINS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... 06Z GFS WAS HIGHLY UTILIZED IN THE DAYS 4-7 PERIOD OF THIS FORECAST...OR THURSDAY THROUGH SUNDAY. IT WAS SLIGHTLY QUICKER TO GET RID OF THE PESKY UPPER LEVEL LOW THAT WILL BE SITING OVER OUR AREA FOR THE NEXT COUPLE OF DAYS. SLOWED THE COLD FRONT DOWN EVEN MORE FOR THE EXTENDED PERIOD...STILL TO OUR NORTH FRI 12Z...AND THEN WHATS LEFT OF THE ALREADY WEAK FRON SHOULD BE OVER OR JUST TO OUR SOUTH BY SAT MORNING...BEFORE SHIFTING NORTHWARD AS A WARM FRONT NEXT SUNDAY. THE EVOLUTION OF THIS FRONT...ORIGINALLY FIGURED FOR WEDNESDAY...BUT NOW FRIDAY. SO...WITH THIS SORT OF VARIABILITY OVER THE PAST COUPLE OF DAYS...THE CONFIDENCE IN THE FORECAST STILL REMAINS LOW. && .PREV DISCUSSION... /ISSUED 154 PM EDT SUN JUN 4 2006/ AVIATION... SUNSHINE DURING THE EARLY AFTERNOON HOURS AND COLD AIR ALOFT ASSOCIATED WITH UPPER LEVEL LOW...COMBINED TO PRODUCE NUMEROUS SHOWERS AND SCATTERED AFTERNOON THUNDERSTORMS. EXPECT THUNDERSTORMS TO DEVELOP ANYWHERE...BUT STRONGER ALONG THE EASTERN MOUNTAINS AND SOUTHER SECTIONS. MAINLY IFR/MVFR CONDITIONS ALONG THUNDERSTORMS. CLOUDS SHOULD SLOWLY MOVE EAST OVERNIGHT...ALLOWING RADIATIONAL COOLING AND FOG DEVELOPMENT ALONG RIVER VALLEYS...WESTERN SLOPES AND SOUTHERN SECTIONS. SOME CLOUDINESS MAY LINGER LONGER TOWARDS DAWN ACROSS THE NORTHERN MOUNTAINS. FOG COULD BEGIN TO DEVELOP AROUND 07Z AT MOST PLACES. PREV DISCUSSION... /ISSUED 359 AM EDT SUN JUN 4 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... UPPER LEVEL LOW OVER UPSTATE NEW YORK FORECAST TO DIG SWD INTO CENTRAL PA TODAY...THEN BUILD S INTO VA...JUST E OF FORECAST AREA...TONIGHT. THIS ALLOWS DEEPER MOISTURE MOSTLY ALONG AND N OF UPPER LEVEL TROUGH AXIS TO EVENTUALLY SINK SWD INTO THE FORECAST AREA. IT ALSO GIVES RISE ONCE AGAIN TO THUNDERSTORMS WITH HAIL APPROACHING SEVERE LIMITS...AS HAPPENED WITH A COUPLE OF CELLS YESTERDAY (TWO REPORTS OF NEAR DIME SIZED HAIL). WITH E-W SURFACE FRONT AND UPPER LEVEL SHORT WAVE OVER AREA THIS MORNING...SHOWERS AND THUNDERSTORMS WILL LIKELY START FIRING BY MID MORNING. BEST INSTABILITY SHOWN S HALF OF AREA (S OF FRONT) AND COOLEST AIR ALOFT N NEARLY BALANCE THE HAIL THREAT IN THE AREA TODAY. DEEPER MOISTURE DOES NOT REALLY ARRIVE FROM N UNTIL LATER TONIGHT SO DRY AIR ENTRAINMENT IN THE MID LEVELS STILL A FACTOR WITH THUNDERSTORMS TODAY AND EVEN INTO THIS EVENING. TEMPERATURES TODAY WILL TOP OUT LOWER THAN YESTERDAY ON ACCOUNT OF COOLER AIR MASS...TOOK HIGHS DOWN A BIT TO FAIRLY WELL CONVERGED NUMBERS. LOWS TONIGHT WILL BE A LITTLE LOWER THAN THIS MORNING AND AGAIN CONVERGED NUMBERS LOOKED REASONABLE. EVERYONE HAS MVFR FOG OR WORSE THIS MORNING...ONLY CLOUDS KEEPING EKN FROM GOING LIFR AND THIS WILL EVEN MORE LIKELY BE THE CASE LATER TONIGHT. LONG TERM /MONDAY THROUGH SATURDAY/... MODELS IN GENERAL AGREEMENT WITH UPPER LOW ROTATING THROUGH THE SPINE OF THE APPALACHIANS THROUGH TUESDAY THEN ROTATING SOUTH AND THEN OUT OFF THE VIRGINIA COAST ON WEDNESDAY. KEPT SLTCH/CHC POPS MAINLY IN THE EASTERN MOUNTAINS THROUGH WEDNESDAY. HIGH PRESSURE TAKES HOLD AND KEEPS THE REGION DRY THROUGH FRIDAY...AS FRONT COMES DOWN FROM THE NORTH...THEN SOUTH OF THE REGION ON SATURDAY. TEMPS FOR THE MOST PART WERE IN LINE WITH CURRENT PATTERN AND ONLY MADE A FEW TWEAKS HERE AND THERE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM... LONG TERM...KF
Hazardous weather outlook, Jun 4, 4:17 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 417 AM EDT SUN JUN 4 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 417 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WE ARE OUTLOOKED FOR THUNDERSTORMS TODAY AND TONIGHT...BUT WE ARE NOT IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOWEVER...A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING CAN CONTAIN HAIL UP TO DIME SIZE...CLOSE TO SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRM / JS
In the hours before
Local storm report, Jun 4, 2:59 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
259 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MINERAL WELLS 39.19N 81.53W
06/04/2006 U0.75 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
240 PM 06/04/2006 AND 255 PM 06/04/2006
&&Local storm report, Jun 4, 3:04 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
304 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MINERAL WELLS 39.19N 81.53W
06/04/2006 U0.75 INCH WOOD WV PUBLIC
&&Local storm report, Jun 4, 3:44 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 S SHADY SPRING 37.66N 81.10W
06/04/2006 E0.75 INCH RALEIGH WV TRAINED SPOTTER
&&
KFLEEGELLocal storm report, Jun 4, 3:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
345 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GRANTSVILLE 38.92N 81.09W
06/04/2006 U0.88 INCH CALHOUN WV PUBLIC
EVENT OCCURRED BETWEEN
327 PM 06/04/2006 AND 342 PM 06/04/2006
&&Local storm report, Jun 4, 4:07 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
407 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL CLENDENIN 38.46N 81.39W
06/04/2006 U0.88 INCH KANAWHA WV PUBLIC
&&Local storm report, Jun 4, 4:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
414 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL CLENDENIN 38.46N 81.39W
06/04/2006 U0.75 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
357 PM 06/04/2006 AND 412 PM 06/04/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 31 min |
| Jun 4, 1:28 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 32 min |
| Jun 4, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants | 42 min |
| Jun 4, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 41 min |
| Jun 4, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 22 min |
| Jun 4, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 32 min |
| Jun 4, 2:47 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 28 min |
| Jun 4, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 41 min |
| Jun 4, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 31 min |
| Jun 4, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 45 min |
| Jun 4, 4:11 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 39 min |
| Jun 4, 4:13 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 36 min |
| Jun 4, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 44 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 46 min |
| Jun 4, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 13 min |
| Jun 4, 6:12 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 33 min |
| Jun 4, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 49 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.